Magnesium supplements causing low blood pre... - AF Association

AF Association

20,263 members24,794 posts

Magnesium supplements causing low blood pressure?

Coco51
Coco51

Has anyone heard of magnesium supplements lowering Blood Pressure?

I am on BP medication - Lisinopril, Indapamide, Pravastatin - as well as AF meds - Flecainide, Bisoprolol, Apixaban. The BP is pretty well controlled though can shoot up when I am stressed. I can also go low when I have General Anaesthetics.

Last week I started taking Mag Taurate, and I have had a couple of incidents where I have felt my BP is very low so was prompted to take it - found it was 96/62 & 93/55 only for a couple of readings but I did feel very tired out walking and legs felt like lead.

have stopped the Mag Taurate in case. I am still getting occasional low readings. Other factors may be playing a part. The first time it happened, it was a hot day and I drank loads of water and felt better. I have also lost a stone in weight over the last year, so that might have lowered my BP. I guess I should call the doctor about reducing the BP meds.... But would be interested to know if anyone else has experienced this with the Mag Taurate, which may not be to blame.

6 Replies
oldestnewest

Sorry you are worried. I don't take that supplement so I wouldn't know, but I'm sure when others read your post they will be able to help you. All I know is that I read that it helps many people with their Afib. All the best

Coco51
Coco51 in reply to Tapanac

Thank you. Actually I am not so very worried any more. Looking around on this site I have found many people with far lower readings than mine. But I think I will ask about reducing the BP meds all the same.

I take a low dose of magnesium and if I take it too close to my metoprolol, it will lower my blood pressure more. Magnesium will lower BP. So I wait a few hours after my dose of metoprolol and take it with food. You do take a lot of meds. I'm only on the metoprolol and Eliquis. Good luck.

Coco51
Coco51 in reply to belindalore

Thank you that is good advice. I would like to start the magnesium again as it did seem to help the AF. You are right. Too many tablets!

My blood pressure, often goes down very low and I take magnesium. Will be more aware as to whether that's the cause now.

Coco51
Coco51 in reply to jeanjeannie50

There are warnings this could be a side effect, particularly if you are on blood pressure medication.

You may also like...